Aa
A
A
Close
Avatar universal
Fits of rage
My son is 3 and half and has been having alot of fits of rage. he wakes up just screaming and hitting and biting himself. throwing himself on the floor and can not calm himself down. he sees a lady at the specialty clinic but has really been no help. she put him on tenex but it is a sleeping aid. i have done almost everything to get answers and nothing is comming of this.. thank you JayLinda
Cancel
4 Answers
4 Answers
Page 1 of 1
Avatar universal
I think they use Tenex for anxiety.  I would go a step further. Maybe go see a counselor.  So he wakes up and immediately does these behaviors?   Did it just start?  Is anything different going on at home??? How long do the rage fits last?
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
757137 tn?1347200053
Does he have any physical ailments? Is he on a high sugar diet?
Comment
Cancel
757137 tn?1347200053
Comment
Comment
Submit Comment
189897 tn?1441130118
     Ok, a kid at 3 and a half that wakes up screaming is very unusual.  I can see why you went to see a doctor.  
     I googled tenex and spent a good half hour reading all the info.  Its used for so many things!  It is definitely NOT just used for a sleeping aid.   What I came away with is that it is pretty safe when used for ADHD for kids from 6 to 17.  Using it for a 3 year old is somewhat unusual.  I did see a statement that said, "Note that mania and aggressive behavior have been reported in pediatric patients with ADHD who received Guanfacine. All such patients had medical or family risk factors for bipolar disorder, and all patients recovered upon discontinuation of guanfacine HCl."    That was the only risk factor I saw that might cover your problem.  But I would assume that he had this problem before starting the tenex?
    It is possible that the dose is not strong enough or he has not been on it long enough for it to work.  I have, of course, no way of knowing as that information has not been provided.  Also, any doctor that starts a 3 year old on this medication would/should want immediate feedback of what is going on.  So lots of questions - but before I start.  DO NOT suddenly stop the tenex treatment.  Do so only with the doctors help.  There are serious side effects that can happen if the treatment is suddenly stopped!
    Questions:  What kind of a doctor is she (her specialty - psychologist, psychiatrist, pediatric md?
    How long has he been on tenex and how often have you and the doctor been talking?
How long have these actions been going on? How long does it take him to calm down?  What is he like the rest of the day?  I am also curious what time of the day he wakes up with these fits?  If anybody is also awake at this time?   Hopefully, you can get back to us, I can certainly understand your concern!
Comment
Cancel
189897 tn?1441130118
Comment
Comment
Submit Comment
189897 tn?1441130118
  You also might want to check out this post.  Some of it sounds kind of familiar to what you are going through - http://www.medhelp.org/posts/Child-Behavior/8-year-old-temper-tantrums/show/5982#post_5743768
Comment
Cancel
189897 tn?1441130118
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Child Behavior Community Resources
Top Children's Health Answerers
13167 tn?1327197724
Blank
RockRose
Austin, TX
973741 tn?1342346373
Blank
specialmom
189897 tn?1441130118
Blank
Sandman2
San Pedro, CA